MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, DF DRILL BIT, 4.3, LENGTH 300 MM; N/A

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, DF DRILL BIT, 4.3, LENGTH 300 MM; N/A
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical products: drill bit with quick-coupling 4.3 mm diameter long; catalog#: 02.02024.346; lot#: unknown.Therapy date: unknown.The manufacturer received other source of documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During an initial surgery the 4.3mm instruments drill bit did not cut well due to instrument wear.There was a surgical delay of about 30 minutes due to instrument wear.The patient was anesthetized but finally the surgery was performed according to the procedure.Note: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.
 
Additional Manufacturer Narrative
The reported event has been corrected.The surgical delay is only around 15 minutes.This incident is therefore not considered as reportable anymore, as no harm or injury occurred according to the available information.Furthermore, the quality records show that all specified characteristics have met the specifications valid at the time of production.The visual examination of the returned device showed that the drill bit has worn cutting edges due to repeated use.Please delete this case from your records.Zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Update: it was additionally reported that the surgical delay was around 15 minutes, not greater than 30 minutes as previously communicated.

Brand Name
NCB, DF DRILL BIT, 4.3, LENGTH 300 MM
Common Device Name
N/A
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11292548
Report Number0009613350-2021-00068
Device Sequence Number4279950
Product Code HRS
UDI-Device Identifier00889024289277
UDI-Public00889024289277
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0200024002
Device Lot Number4501452115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;